MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-CALIF AXS INFINITY LS PLUS LONG SHEATH (90CM); CATHETER, PERCUTANEOUS
Catalog Number INC-11196-90
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the proximal section of the guide catheter(subject device) broke during removal patient from the patient at the end of the procedure.The physician used a guidewire to remove all of the broken guide catheter from the patient.There were no reported clinical consequences to the patient.
 
Event or Problem Description
It was reported that the proximal section of the guide catheter(subject device) broke during removal patient from the patient at the end of the procedure.The physician used a guidewire to remove all of the the broken guide catheter from the patient.There were no reported clinical consequences to the patient.
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.Visual inspection revealed that the catheter was kinked and separated on several places along its proximal section distal to and from the strain relief.The inner coils were stretched from the strain relief as well.Functional testing could not be performed due to the damaged condition of the returned catheter.Information available indicated that the physician tested the rest of the catheter to see how easily it would kink/fracture.It is possible that the device kinked and subsequently fractured due to excessive manipulation during the procedure.Based on the information currently available, it is probable that some procedural factors encountered during the procedure limited the performance of the catheter contributing to the reported and observed damages.Therefore, an assignable cause of component failure has been assigned to this investigation.

Brand Name
AXS INFINITY LS PLUS LONG SHEATH (90CM)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8511759
Report Number3008853977-2019-00032
Device Sequence Number19245090
Product Code DQY
UDI-Device Identifier07613327459203
UDI-Public07613327459203
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2021
Device Catalogue NumberINC-11196-90
Device Lot Number13436-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/25/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date04/12/2019
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AXS VECTA CATHETER(STRYKER)
Outcome Attributed to Adverse Event Required Intervention;